MAUDE Adverse Event Report: SMITHS MEDICAL INTERNATIONAL, LTD. PORTEX BLUE LINE ULTRA SUCTIONAID; BAG, RESERVOIR

SMITHS MEDICAL INTERNATIONAL, LTD. PORTEX BLUE LINE ULTRA SUCTIONAID; BAG, RESERVOIR
Model Number 101/870/070CZ
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/01/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation results: under visual inspection we noticed that inflation line was detached from pilot balloon.Similar customer complaints have been recently received therefore internal non-conformity report (b)(4) was created with purpose to evaluate this issue.Returned device had laser printed lot number on its flange.With this information we were able to track down tracheostomy tube assembly work order and lot number of claimed inflation line.A review of the device history records (dhr) shows there were no observations recorded during manufacture to suggest an issue of this nature would occur with this lot of product.
 
Event or Problem Description
It was reported that during the use of the product, a tear in the cuff was observed.Also, the inflation line was found torn.No patient injury was reported.
 
Additional Manufacturer Narrative
Under visual inspection we noticed that inflation line was detached from pilot balloon.Similar customer complaints have been recently received therefore internal non-conformity report ncr-000928 was created with purpose to evaluate this issue.Returned device had laser printed lot number on its flange.With this information we were able to track down tracheostomy tube assembly work order and lot number of claimed inflation line.A review of the device history records shows there were no observations recorded during manufacture to suggest an issue of this nature would occur with this lot of product.

Brand Name
PORTEX BLUE LINE ULTRA SUCTIONAID
Common Device Name
BAG, RESERVOIR
Manufacturer (Section D)
SMITHS MEDICAL INTERNATIONAL, LTD.
boundary road
hythe, kent CT21 6JL
UK  CT21 6JL
Manufacturer (Section G)
SMITHS MEDICAL INTERNATIONAL, LTD.
boundary road
hythe, kent CT21 6JL
UK   CT21 6JL
Manufacturer Contact
jim vegel
6000 nathan lane north
akasaka, minato-ku, tokyo
minneapolis, MN 55442
MDR Report Key13172473
Report Number3012307300-2022-00177
Device Sequence Number4561726
Product Code BTC
UDI-Device Identifier15019517076202
UDI-Public15019517076202
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K173384
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/11/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number101/870/070CZ
Device Catalogue Number101/870/070CZ
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/16/2021
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/14/2021
Supplement Date Received by Manufacturer03/15/2022
Initial Report FDA Received Date01/05/2022
Supplement Report FDA Received Date04/11/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown